MAUDE Adverse Event Report: SOPHYSA POLARIS® SPV-140 ADJUSTABLE VALVE / ANTECHAMBER

SOPHYSA POLARIS® SPV-140 ADJUSTABLE VALVE / ANTECHAMBER
Model Number SPVA-140
Medical Device Problem Code Device Difficult to Program or Calibrate (1496)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
Difficult adjustment after implantation using the adjustment kit.
 
Additional Manufacturer Narrative
This follow-up report is related to the previous initial report with the mfr report number 00030.The purpose of this report is to correct the g3 answer "date received by manufacturer" by 04/22/2025.Indeed, in the initial report the date was 05/01/2025 which was incorrect.This report is being resubmitted because the previous report (follow up 1) sent on 05/15/2025 (increment 00032) was not accepted.
 
Event or Problem Description
Difficult adjustment after implantation using the adjustment kit.
 
Event or Problem Description
Difficult adjustment after implantation using the adjustment kit.
 
Additional Manufacturer Narrative
Our quality department conducted various analyses on the returned device : - visual inspection : the valve was returned quite clean.The valve was set to position p1.The valve is connected to a reservoir resembling an omay, not manufactured by us, as well as a piece of orange-colored catheter, also not identified as one of our products.- pressure testing : the valve was not compliant, all pressure values were compliant (including in tolerance range) except for the pressure p5, which was at 161 mmh2o, exceeding the maximum of 155 mmh2o.- programming testing : the valve was compliant.The batch file has been reviewed and the valve complies with the expected specifications when release from production.All pressure values increased compared to when the valve was released from production, and only one pressure position (p5) was not compliant.However, this non-conformity does not explain the malfunction.Indeed, a programming test was performed using a leather model and a pak2, and no issues were encountered.Based on our experience on the filed, the most plausible explanation is that, during the reprogramming attempt, the magnet was not properly positioned.In the case of a valve connected to a reservoir, the magnet must apply sufficient pressure to "compress" the reservoir and bring the internal components of the valve closer together to enable unlocking.Finally, if the magnet is not correctly centered over the valve, the internal shuttles will not open, making it impossible to change the valve setting.However, we were unable to confirm this explanation based on the information available.In conclusion, the valve complies with the programming test.The root cause is not identified.This report is being resubmitted because the previous report sent on 06/25/25 (increment 00030) was not accepted.

Brand Name
POLARIS® SPV-140 ADJUSTABLE VALVE / ANTECHAMBER
Common Device Name
POLARIS® SPV-140 ADJUSTABLE VALVE / ANTECHAMBER
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
Manufacturer (Section G)
SOPHYSA
rue sophie germain
technopole temis
besançon, 25000
FR   25000
Manufacturer Contact
julie lopez
5 rue guy moquet
orsay, 91400
FR   91400
MDR Report Key22018686
Report Number3001587388-2025-00030
Device Sequence Number13144244
Product Code JXG
UDI-Device Identifier03760124131604
UDI-Public(01)03760124131604(11)241127(17)290901
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141227
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPVA-140
Device Catalogue NumberSPVA-140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer04/22/2025
04/22/2025
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date04/10/2026
04/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown